Split Epzicom in Half?
Jul 9, 2007
Hello, Im a 52 year old mom positive since 1988.
The past 5 years Ive taken Trizivir and Viramune. I changed to Epzicom and Viramune 28 days ago. My hope was to reduce the severe fatigue I suffered while on Trizivir and Viramune by taking AZT out of the med mix. Sadly, this does not seem to be the case. I have the same fatigue with odd sweats that occur day or night. My menopause symptoms have thus far been controlled by a Vivelle dot 0.05 mg, so Im reluctant to attribute sweats to menopause.
From GSK, I cant find an answer to the question, which is: Can I cut Epzicom in half and take it with Viramune twice a day? Will the extent of absorption be affected by splitting the tablet in two? From the info below, it seems reasonable to think I cant tolerate the higher dose of Ziagen.
quote from GSK: Patients receiving ZIAGEN 600 mg once daily, experienced a significantly higher incidence of severe drug hypersensitivity reactions and severe diarrhea compared to patients who received ZIAGEN 300 mg twice daily. 5% of patients receiving ZIAGEN 600 mg once daily had severe drug hypersensitivity reactions compared to 2% of patients receiving ZIAGEN 300 mg twice daily. 2% of patients receiving ZIAGEN 600 mg once daily had severe diarrhea while none of the patients receiving ZIAGEN 300 mg twice daily had this event.
Thanks for all your great work!
Response from Dr. Wohl
I would not cut the Epzicom pill in half. There can be variablity in the dose in each half that can potentially cause trouble.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Should You Do If You Think You Have Herpes On Lip?
- What Is The Time Duration Of Shingles?
- What Is The Difference Between Chlamydia And Gonorrhea?
- What Do Shingles Look Like When They Are Drying Up?
- Risk Of Transmission Of Herpes From A Toilet
- Is There A Natural Way To Cure Hpv Genital Wart?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.